Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jun 1, 2021, 11:02 AM CDT for 4 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 11:02 AM CDT (16:02 UTC)
- Expired
- Jun 1, 2021, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WGUS43 KSGF 011602
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1102 AM CDT Tue Jun 1 2021
MOC009-043-109-209-020100-
/O.NEW.KSGF.FA.W.0059.210601T1602Z-210602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Lawrence MO-Stone MO-
1102 AM CDT Tue Jun 1 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Northern Barry County in southwestern Missouri...
Northwestern Christian County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
Northwestern Stone County in southwestern Missouri...
* Until 800 PM CDT Tuesday.
* At 1102 AM CDT, Doppler radar indicated heavy rainfall over the
last 12 hours. Flooding is already occurring in the warned area.
Between 1 and 2.5 inches of rain have fallen. This includes the
Flat Creek, Spring River, Crane Creek, and Little Crane Creek
basins and its tributaries.
* Some locations that will experience flooding include...
Aurora, Mount Vernon, Cassville, Marionville, Clever, Crane,
Billings and Exeter.
This includes the following low water crossings...
Highway 39 at Flat Creek near Jenkins, Route C just south of
Mcdowell, Route Y at Flat Creek just northeast of Cassville,
Highway 39 at Flat Creek south of Jenkins and Highway 97 at The
Spring River north of Stotts City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3713 9398 3715 9389 3710 9381 3710 9365
3709 9337 3699 9337 3699 9345 3689 9350
3688 9358 3689 9361 3689 9365 3673 9365
3659 9397 3659 9399 3665 9399 3675 9388
3690 9389 3701 9388 3703 9397
$$
KPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 1, 6:10 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 1, 6:10 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
610 AM CDT Tue Jun 1 2021
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Tue Jun 1 2021
A large area of light to moderate rainfall remains over the area
early this morning as moisture is being pulled northward of a
surface low over northeast Texas, aided by a low level jet to our
southwest. The heaviest rainfall extends roughly along a Neosho to
Republic line near an elevated front around 850 mb.
As the surface low tracks northeastward into Arkansas today, we
will continue to see rain persist across much of the area through
the day. Instability still looks pretty low, so do not expect
severe storms, but could see a few embedded thunderstorms over our
southern counties through tonight.
Will not see much variation in temperatures today with rain and
clouds around. Most areas will remain in the 60s.
.LONG TERM...(Wednesday through Monday)
Issued at 325 AM CDT Tue Jun 1 2021
Chances for showers and a few storms will linger into Wednesday
as the surface low moves into the MO Bootheel and an upper trough
shifts southeastward from the northern Plains into the Midwest.
As these features move east of the area on Thursday, rain chances
will gradually decrease from west to east.
A more typical summer pattern sets up over the region by Friday
and into the weekend as the main branch of the westerlies shifts
northward into the northern tier of states. However we are still
seeing a weak upper level cutoff low developing over the southern
Plains. This will interact with a persistent fetch of moisture off
the Gulf to keep intermittent chances for showers and storms in
the forecast through early next week. Expect mainly scattered
storms with best chances in the afternoon.
Overall increasing heights over the region will help warm
afternoon temperatures back into the 80s late this week into early
next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 610 AM CDT Tue Jun 1 2021
Showers with continue to move through the region today. A few
thunderstorms will be possible. Expect MVFR to IFR flight
conditions through tonight as a result of reduced visibilities
and ceilings. Ceilings will remain overcast at around 3000 feet or
less through this evening, especially in heavier showers where
IFR ceilings will occur. Additionally, visibilities will be
reduced to as low as 2 to 4 mile in the heavier showers. The
lowest ceilings and visibilities are expected at KBBG through
today. Meanwhile, surface winds will remain light at 5 to 10 knots
from the east/southeast through this evening.
For tonight, expect a break in widespread activity with the bulk
of the precipitation shield sliding to the east. However,
lingeringlight rain/drizzle will continue into tonight.
&&
.HYDROLOGY...
Issued at 325 AM CDT Tue Jun 1 2021
Will keep the flood watch going over our southern counties today
as saturated soils combined with persistent moderate to heavy rain
may lead to some flooding potential.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ095>098-103>106.
Flood Watch through Wednesday morning for MOZ093-101-102.
KS...NONE.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Perez
HYDROLOGY...TerryHazardous weather outlook, Jun 1, 4:17 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 417 AM CDT Tue Jun 1 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 417 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and a few thunderstorms will continue to move across the region today. No severe weather is expected. Heavier showers are expected over far southern Missouri where some flooding will be possible, mainly along and south of a Neosho to West Plains to Eminence line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Chances for showers and thunderstorms will continue at times through Monday, but coverage and duration of the storms and overall rainfall amounts are expected to be limited. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:38 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Douglas, Greene, Jasper, Lawrence and 3 more | 8 hr |
| Jun 1, 6:52 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, McDonald, Newton | 7 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.